Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
181 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Tender nipple, swollen breast, swollen vagina, tiredness, uterus and ovary removed, on thyroid medication

Answered by
Dr.
Dr. Aashish Raghu

Orthopaedic Surgeon

Practicing since :2011

Answered : 5177 Questions

default
Posted on Thu, 7 Jun 2012 in Thyroid Problem and Hormonal Problems
Question: Age: 50
5'6" tall 185 lbs
Uterus and 1 ovary removed at 23 years old. On 1.25 Thyroid medication underactive.
For the last month my nipples are hurting, breast swollen and the vagina is swollen feel like I have a tampax in all the time. Always very tired.
doctor
Answered by Dr. Aashish Raghu 18 minutes later
Hi,

Thanks for the query.

Since when are you on Thyroid medication?
Are your thyroid hormones in control?

You could be having menopause, considering your age. This can cause breast pain, breast tenderness. Vaginal swollen feeling is directly attributed to loss of oestrogen and progesterone due to menopause.

The vagina tends to get drier and become less elastic and contracted which can give feeling of tightness and swollen, filled up feeling.

Breast pain can occur in menopause too. You need to gently palpate your breasts and behind the nipple by standard breast palpation technique to feel for any lumps, upto the armpit area. If you find any suspicious lumps you would need to get them evaluated by your Doctor.

Do you experience any hot flushing of face and neck, night sweats, irritability, tingling sensation in skin, sleeping problem, back pain. If you do have these complaints especially back pain, you should consult your Doctor. Osteoporosis can occur which means weaker bones which can prone you for easy fractures. You will need specific therapy to prevent and treat osteoporosis as decided by your Doctor.

You would be prescribed oestrogen cream which will reduce the sensation. Do get examined for any other lesions in the vagina which can also cause this problem.

These problems usually subside 4-5 years.

In some severe cases of osteoporosis, hot flushes, memory loss, you may discuss about water. Eat calcium and protein XXXXXXX diet like cereals, pulses, chicken, eggs, lean meat to prevent osteoporosis. You may eat soya bean to help reduce most of the symptoms because it has natural oestrogens which will act like human oestrogen and be of some benefit. Also daily brisk walking for 40 minutes a day which will help prevent osteoporosis and help maintain fitness.

I hope I have answered your query. I will be available to answer your follow up queries.

Regards,

Above answer was peer-reviewed by : Dr. Prasad
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,   ,   ,   ,   ,  
Treatment/Therapy
Medical Topics

Recent questions on  Memory loss

doctor1 MD

Hi, my name is vickie I am a 45 year old female. I had symptoms of heart attack from 2000-2008 I had been seen several times at doctors office &...

doctor1 MD

hi, good afternoon , i would like to ask, actually i have a friend now in artificial coma after a heart seizure , in one of the hospital s n the US...

doctor1 MD

Sir, My father aged 75 years, last 5 months back he fall an unknown disease, (i.e)walking very very slowly,maximum he try to go forward...

doctor1 MD

i gone operation for mitral valve replacement in the year 1996 year.
i am using regularly acitrom 3mg, lanoxin .25. presently i am facing hair loss...

doctor1 MD

I feel completely dumb I can't concentrate I can't think straight I feel like I can't function has the time even though I am I'm having memory loss...

doctor1 MD

Currently taking Zonegram for migraines, lexapro for mild depression and cymbalta for mild depression a anxiety . along with adderall for years i...

doctor1 MD

I am my father's caregiver. He is 92 years old and has complete memory loss , presumed Alzheimer's. He has been taking Gabapentin (300mg capsules)...